Risk of bleeding after prehospital administration of high dose tirofiban for ST Elevation Myocardial Infarction
International Journal of Cardiology, 04/27/2012Hermanides RS et al.
Prehospital use of high dose tirofiban is safe and associated with a low risk of bleeding. Age, Killip class >1, IABP use, but not high dose tirofiban are independent determinants of bleeding in STEMI patients. Bleeding is independently associated with 30–day and 1–year mortality.
It concerns a sub–analysis of the On–TIME 2 trial. 1398 patients were enrolled and 1275 patients (91.2%) had clinical follow up.
Non CABG–related bleeding was defined according to the TIMI criteria.
Logistic regression was used to determine predictors of 30–day bleeding.
The independent association between bleeding and mortality (30–day and 1–year) was evaluated using Cox proportional Hazard models.
Bleeding (major or minor) was observed in 47 patients (3.7%), with only 13 patients (1%) with major bleeding.
The strongest independent determinants of bleeding were age (OR 1.05, 95% CI 1.01–1.08, p=0.011), Killip class >1 at admission (OR 2.5, 95% CI 1.2–5.3, p=0.020) and intra aortic balloon pump (IABP) use (OR 4.2, 95% CI 1.6–11.1, p=0.003).
High dose tirofiban was not an independent predictor of bleeding (OR 1.7, 95% CI 0.9–3.2, p=0.116).
Bleeding was associated with an increased risk of 30–day mortality (HR 5.5, 95% CI 1.6–7.8, p<0.001) and one–year mortality (HR 3.2, 95% CI 1.4–7.2, p=0.005).
MDLinx connects healthcare professionals and patients to tomorrow's important medical news, while providing the pharmaceutical and healthcare industries with highly targeted interactive marketing, education, content, and medical research solutions.